Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Diabetes, high blood pressure, blood sugar levels. Taking galvus, indigestion, headaches. Alternative medication?

Hello Doctor Myself XXXXX My parents are having diabetes . Recently my mother got high BP 180/65 and high sugar 300 mg/dl so doctor gave her galvus met 50/1000 mg but she is not able to digest this as she has to go for toilet within 10-15 mins. after taking this. She is getting headache also. Plz. suggest what should we do? Regards.
Asked On : Fri, 2 Nov 2012
Answers:  1 Views:  185
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello. I'm sorry your mother is having problems with her blood pressure and her diabetes. The medication she was given -- Galvus/metformin -- is a combination of drugs that is designed to lower blood glucose levels in diabetics. It's quite effective for this purpose, but (like most medications) it does have side effects. The metformin in this combination is well known for causing gastrointestinal problems, such as nausea, vomiting and diarrhea.
If your mother is not able to tolerate her medication, she should call her doctor. It's very important that she gets her blood glucose under control as soon as possible.
Good luck!
Answered: Fri, 2 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor